A 58-year-old man received high-dose melphalan with autologous peripheral blood stem cell transplantation for multiple myeloma in stringent complete response (sCR). Relapse occurred 4 years after the transplantation, and he was placed on ixazomib, lenalidomide, and dexamethasone (IRd) and achieved sCR. On the 10th day of the 10th course of IRd, he developed fever followed by generalized skin eruption with vesicles, headache, and dizziness. Varicella-zoster virus (VZV) antigen from the vesicle and VZV-DNA from the cerebrospinal fluid were detected, and he was diagnosed with systemic VZV infection. He was placed on intravenous acyclovir (ACV), and the infection resolved completely. VZV infection has been recognized as an important complication associated with the use of proteasome inhibitors; however, to our knowledge, there have been no reported cases of serious systemic VZV infection associated with ixazomib. The clinical course of this case strongly suggests the importance of prophylaxis for VZV infection during treatment with ixazomib.